MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL12.6
Medical Device Problem Code Misfocusing (1401)
Health Effect - Clinical Codes Cataract (1766); Blurred Vision (2137); No Code Available (3191)
Date of Event 03/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).No similar complaint type events reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 12.6mm tmicl12.6 lens, -8.0/+2.5/087 (sphere/cylinder/axis) into the patient's right (od) eye on (b)(6) 2019.On (b)(6) 2020 the lens was explanted due to lens opacity psc cortical.Transient loss of bcva is also reported.Reportedly, the patient developed psc cataracts on (b)(6) 2019 that appeared to resolve by (b)(6) 2019.The cataract reappeared in (b)(6) 2019 and bcva was limited to 20/50.
 
Additional Manufacturer Narrative
H6 - method code 3331.Device history record (dhr) review: based on the results of the investigation, all released devices from the associated work order(s), including the suspected device, have been manufactured within established process parameters and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.Claim # (b)(4).
 
Additional Manufacturer Narrative
H3-device evaluation: the lens was returned in liquid.Visual inspection found a circular mark on the optic.Claim# (b)(4).
 
Additional Manufacturer Narrative
Corrected data: b5- "the problem was resolved with s/p catatarct extraction and a pciol implantation." this statement should be included in initial mdr.Claim# (b)(4).
 
Additional Manufacturer Narrative
Corrected data: b4-date in initial mdr is corrected to (b)(6) 2020.D10- date received by manufacturer in initial mdr is corrected to 13-mar-2020.G4- date in initial mdr is corrected to (b)(6) 2020.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia, ca
MDR Report Key9936253
Report Number2023826-2020-00745
Device Sequence Number701619
Product Code QCB
UDI-Device Identifier00841542106597
UDI-Public00841542106597
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model NumberTMICL12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2020
Initial Date Received by Manufacturer 03/13/2020
Supplement Date Received by Manufacturer04/22/2020
05/21/2020
07/22/2020
08/11/2020
Initial Report FDA Received Date04/08/2020
Supplement Report FDA Received Date05/20/2020
06/03/2020
07/22/2020
08/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL-SFC-45, LOT#-1460485; FOAM TIP PLUNGER MODEL-FTP, LOT#-1456862; INJECTOR MODEL-MSI-PF, LOT#-1426559
Outcome Attributed to Adverse Event Required Intervention;
Patient Age30 YR